plavix vs. effient

Hi, I am wondering if anyone else is having problems with the switch to effient. I do not have as much energy now and I can feel my heart kind of feeling like it speeds up if I start to do anything, especially in the evening.I had acid reflex with plavix and it seems to have vanished with effient,that is good...lol.but felt better on plavix...anyone else with the same thing happening?

Report post

5 replies. Join the discussion

Hi, I also was switched from Plavix to Effient. I actually feel better on the Effient than the Plavix but still have alot of miserable side effects. I'm tired alot; have started having joint pain to the point of staying awake most of the night. I've started having chest pains again; and shortness of breath. I had my only stent on January 3rd or 4th? Can't remember which. Came home from the hospital taking Plavix and couldn't get off the couch I felt so bad. Horrendous headaches, dizziness and extremely tired. So.. the Dr. switched me to Effient. I go back to see him tomorrow and will ask him AGAIN if I can get off this medicine! I don't take anything else that could be causing this. The only thing I take is the Effient and 82 mg. of aspirin. I hope you will feel better soon. Talk to your Dr. and let me know how you are feeling.

Report post

Hi, I take Effient because I also take Nexium and my doc thought it would be better. It's the only anti-coagulant I've been on but I haven't I don't think I've had negative side effects. I'm also on metoprolol 25mg. I have always attributed the tiredness to beta blockers and that I had a heart event. HA 3/10 1 stent placed.

Report post

thank you for your reply,My stents were medicated slow release stents and i have since found out that they are showing a failure rate because they cause a kind of scar tissue build up in the stent,i did have my second heart attack because off this problem.i am on a 325 asprin and toprol which i think metoprolo is the generic.I started to have a problem eating,i couldn't swallow the food and would throw up and then i could eat,that was why they changed me to effient so i could take protonics which relieves me of heart burn and the problem off not being able to swollow..it was like a blockage,that there was something not opening so food could go down.I now have 3 stents and 2 are the bad ones.
i still find i am not able to do what i could when i was on plavix,but i don't have heartburn all the time and can eat.....so i guess i'd rather lose the heartburn and be able to eat with the drawback of not doing so much.I make quilts for kids and donate them.they are made out of flannel and are really warm.I am going to be 69 this year and this is how i spend my time....but i need some energy to do this...I have made over 250 in the last 3 years.They are 4 ft by 6 ft so they are nice and big for the kids but take energy to pull thru machine when i make them.I could make 1 every two days now it takes me about 3 1/2 days.i guess there are trade off's with the meds

Report post

hi,thanks for answering my question,I am having the same effects as you are.I also have to do all conversation with my doctor by phone since medicare now pays 25% less than they did last year which was a discounted price then.I think they are doing this because there is so much going on about obama healthcare.they said they didn't know yet what was going on with payments....so i am afraid my care is really going to go down hill.I have been told i will have to take plavix or effient for the rest of my life because of the medicated stents.Let me know what your doctor says,I would be interested in what he says about what you are going through.I hope your doctor can find a way to help you as life is meant to be lived to the fullest and the quality of life really matters.good luck to you and hope you get your answers

Report post

Unabhome,

What kind of stents are showing a failure rate? How long ago did you get them? In June 2010 I received two stents, a Cypher and Taxus, both 2.25mm and was placed on Plavix and 81 aspirin. I lost about 30 lbs in 6 months because of stomach issues, long history of Gerd. After my doctor increased my protonix to double the dose, one 40 mg am and one 40 mg pm did I start feeling better and was able to taste food and not nauseous all the time. My doctor, Dr. Matthew Price from Scripps in LaJolla, CA is a researcher on Plavix and based on my Plavix geno functionality blood test he does not believe that Protonix interfers with the Plavix, at least in my case.

There is a large controversy about the study that CLOPIDOGREL (in Plavix) may interact with PANTOPRAZOLE (in Protonix Delayed-Release Tablets)

Clopidogrel is a drug that needs to be converted by the body into its active form in order to exert its effect on the body. Pantoprazole may decrease the formation of the active form of clopidogrel by slowing the conversion process. This effect may result in a lower amount of active clopidogrel in the body. If used together, your doctor may want to monitor the function of your platelets more closely (especially when starting or stopping pantoprazole). This interaction is poorly documented.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.